Can anyone tell me the times they take Zoloft (sertraline) and if it works for them. Also can you tell me any side effects you experienced. My doctor has started me on 50 milligrams of Zoloft and I have a fear of medicine and side effects.
Thank you so much and God Bless,
I used to take it in the mornings. I didn't have any side effects except maybe feeling a bit tired. It worked well for me at a time when I really badly needed something. I'm not on it now but would happily go back on it. It didn't make me gain weight either.
I'm very sensitive to medication, so I dealt with several side affects from Zoloft. Click on my name and search through my threads/posts, I'm sure I gave out a list of them somewhere. As for weight is concerned I've been on Zoloft for a month, lost 5(lbs) the first week due to a lessened appetite, but it's back up to normal now, and I'm not experiencing any weight changes.
MORNINGS is the recommended time for taking Zoloft, along with breakfast. When I took it at night, it caused insomnia, stomach aches, and I would wake up with more severe panic attacks about 4 hours after ingesting the pill. Taking it with food in the morning has dramatically helped me. Goodluck
Well, the reason why I chose to start taking Zoloft was that I have always been an anxious person. I'm a hypochondriac, even though none of my friends and only few family members know. I'm 20 years old, and have experienced my share of health related anxiety during the years. It seems to come and go about every couple of years...and can last months at a time. It was never soo extreme before that I felt that I needed to see a specialist, but just last month I started experiencing panic attacks, and have had to go to the ER on two occasions thinking I was dying. It was these panic attacks that made me feel...enough is enough, I excercise, I eat pretty well, I have nothing stressful in my life, no hidden secrets...I don't know what else to do. The thing is, the panic attacks just came out of nowhere, and I didn't know how to cope since there was nothing bothering me. I have family members with anxiety/depression/OCD disorders who all have benefited by medication, and have been living long healthier lives since. (Anxiety disorders is definately a genetic thing) After talking with my family members, they all seemed to tell me that some people's brains just work differently, and their success on the medications eventually persuaded me to try it.
Initially being on Zoloft really sucked, I missed a week of school, and found that my anxiety increased to a point where I just wanted to stay in bed and play video games. I would panic in the car, and would have to go back home.(I never felt uncomfortable in my car before, normally I LOVE driving) My doctor gave me the Ativan to help me on the "transition" onto Zoloft, and I have found it to greatly decrease it's side affects. (I am very sensitive to medications, so most likely you will be less affected then I was). During these last 2 weeks the side affects have all gone away except for occasional nightmares, night sweating, and insomnia. I have weaned off of the Ativan and mainly take it at night only if I have any symptoms listed above. If I continue to feel as I have the last couple days, then the medication has been worth it. I'll let you know my progress, and let me know if you have any more questions. Medication sucks, but the thought of lifetime anxiety with no obvious cause just sucks even more. Goodluck to you, you're not alone.
P.S. read my thread about "depersonalization while on Zoloft", that was my scariest side affect...
I've taken zoloft b4 and it worked really well for me. It upset my stomach a bit and i think i may have developed depersonalization at first but it went away, I also was taking ativan with it for about a month due to the anxeity getting worse b4 better. I went off of it after a year and a half after feeling better. Now my anxeity is back full force with the depersonalization at times so im going back on the zoloft hoping it will do the same as before and get rid of the depersonalization and not make it worse. hope this helps.....